Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Brown spots after shaving. Using hair removal cream, no affect. Remedy?

Hi. I am getting brown spots from shaving. I am of a very fair skin tone with very dark hair. I have been shaving for years but stopped after the development of the brown spots. Even using hair removal cream, the brown spots persist. I do continue to exfolitate every other day. And i am also having revlite laser done to reduce pigmentation but the progress is very slow. Is there some other remedy i could use? I heard quite abit of Diprovate cream and i am wondering whether a little of that would do miracles. thanks
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Dec 2013
Thanks for posting your query to HCM.
It seems from your query that your are suffering from the problem of simple hyperpigmentation (darkness of the area) due to the things related to shaving

Due to continuous shaving there is a irritation over the beard area due to razors, shaving cream and after shave lotions with other of cosmetic cream usage.
These things cause mild inflammation (irritation) of the affected areas ( beard area) and leads to over-activation of the color giving cells known as melanocytes which slowly produce more color and it leads to greyish or darker than normal skin in beard region.

Using diprovate cream is not at all a good idea for this problem. This is a strong steroid which can cause a lot of damage to skin if not used under dermatological advise. It can cause atrophy of skin unusual hair growth and visible blood vessels with so many other side effects. Though initially it can give bit hypo pigmentation but that is far beyond its side effects. We do use this cream but not on face.
For faster improvement you can use "azelaic acid" or "Kojic acid" cream only under dermatological guidance.

Hope these informations are helpful.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Mon, 17 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor